Find Support

Joint pain several weeks after stopping combo thetapy

Joint pain several weeks after stopping combo thetapy

Posted By
Lucygoose
7/10/2019 9:00am
View other posts by
Activity
Replies: 6

I have a question. Is combo immunotherapy the gift that keeps on giving? I had 2 rounds of ipi and an investigational checkpoint inhibitor in March and April of this year and surgery in May. The results were fantastic. I am NED. I will start Nivo only in a few weeks.

In June, nearly 2 months after my last combo treatment I developed adrenal insufficiency and hypothyroidism both secondary to pituitary damage caused by immunotherapy.

This week, nearly 3 months post treatment, I am having joint pain in my fingers, toes and knees. I am wondering if it’s related. Has anyone else on combo therapy experienced side effects this far out?

Thank you for your assistance.

Lucy

Lucy

Absolutely. It has been almost a year since I finished my treatments, and I still have joint and bone pain. I have noticed just in the last few weeks that it is slowly getting better.

OMG Lucy, am so so happy for you that you are now NED, I have now experience with joint pain, but I just thought I would tell you that wow your post just made my day, I wish you many many many many years of NED, health and happiness

Yep, three years and still suffering! although not as severe... Congrats on NED!

Best, Paul

Lucy you mentioned Hypothyroidism .Hypothyroidism can cauae muscle and joint pain. I am assuming you are on a thyroid replacement hormone such as Eltroxin? It can take awhile to find the right dosage.

A positive but practical outlook will carry you through whatever you have to do.

Yes, arthralgia or joint pain is a common side effect of combo immunotherapy. I used to have knee pain from the time I was a kid. Now with melanoma and combo immunotherapy I have ankle pain and sometimes my soles hurt as if I am walking on pin cushions. It's a small price to pay as long as the treatment works. Congratulations on being NED.
Melanie